Vermont, 2010Damaging Wind in Vermont, June 6, 2010
June 6, 2010 · NWS ALY · 1 event in 1 county or zone
A low pressure system moved eastward across New York State, paralleling Interstate 90, into New England on Sunday, June 6th. The air mass ahead of the system's cold front was warm and unstable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved eastward across New York State, paralleling Interstate 90, into New England on Sunday, June 6th. The air mass ahead of the system's cold front was warm and unstable. Thunderstorms preceded and accompanied the cold front as it moved across the area during the late morning through the mid afternoon hours across southern Vermont.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 6, 9:30 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 9:30 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1030 AM EDT SUN JUN 6 2010
.SYNOPSIS...
LOW PRESSURE MOVING EAST FROM OHIO WILL QUICKLY TRACK EAST VERY
CLOSE TO THE NEW YORK STATE THRUWAY. THIS LOW WILL BE OFF THE COAST
OF MAINE BY THIS EVENING. A SOAKING RAIN WILL FALL NORTH OF THE
CAPITAL DISTRICT...AND SHOWERS ALONG WITH THUNDERSTORMS FROM THE
CAPITAL SOUTHWARD. SOME OF THE THUNDERSTORMS MIGHT GET ROBUST WITH
GUSTY WINDS AND TORRENTIAL RAINFALL. MUCH COOLER AIR WILL BE USHERED
IN BEHIND THE STORM TO START OFF THE WORKWEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1000 AM...
...MODERATE RISK HAS BEEN ISSUED FOR THE SOUTHERN 1/3RD OF THE CWA
FROM SPC...
A FEW TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED
WITHIN TORNADO WATCH #271. IMPRESSIVE RADAR SIGNATURES FOR THIS
TIME OF THE MORNING ACROSS THE SOUTHERN TIER OF NY WHERE INSTABILITY
PARAMETERS ARE NOT TOO HIGH...WHICH LEADS TOWARD THE
LOW-CAPE/HIGH-SHEAR ENVIRONMENT. RUC13 NOW SUGGESTS THIS SURFACE
LOW OVER THE FINGER LAKES WILL DEEPEN A LITTLE FURTHER AND TRACK
ALONG OR JUST NORTH OF THE MOHAWK VALLEY. SBCAPES CLIMB IN EXCESS
OF 1K J/KG WITH UP TO 3 J/KG FOR PORTIONS OF DUTCHESS AND LITCHFIELD
COUNTIES. COMBINE THAT WITH EFFECTIVE SHEAR OF NEAR 60KTS PROVIDES
RATHER ALARMING VALUES OF EHI WITH VALUES BETWEEN 4-7 M2/S2. WITH
LOCAL TERRAIN EFFECTS...THE POTENTIAL FOR A TORNADO APPEARS TO BE
INCREASING ACROSS THE SOUTHERN PORTIONS OF THE CWA AS WE WILL
CONTINUE TO COLLABORATE WITH SPC FOR UPCOMING WATCHES. SEEMS THE
INSTABILITY AXIS WILL MAKE INTO THE IMMEDIATE CAPITAL REGION BUT
THIS IS LIKELY AS FAR NORTH THIS WILL GET. GRIDS/HWO HAVE BEEN
UPDATED AS WE MONITOR UPSTREAM TRENDS CLOSELY.
AS OF 400 AM...A SHIELD OF RAIN WAS RAPIDLY EXPANDING EASTWARD FROM
WESTERN AND CENTRAL NEW YORK...FASTER THAN ANY MODEL...EVEN THE GFS
WHICH HAS BEEN THE QUICKEST. SOME LIGHTNING CLOUD TO GROUND
LIGHTNING STRIKES BUT MAINLY OVER SOUTHWESTERN NEW YORK. RAINFALL
RATES IN SOME CASES WERE QUITE IMPRESSIVE...APPROACHING HALF AN INCH
PER HOUR.
FINALLY...THE 00Z GFS/NAM/CANADIAN GEM AND ECMWF HAVE HONED IN ON
THE TRACK OF A DEEPENING CYCLONE...WITH ALL OF THEM TRACKING THE
STORM CLOSE TO THE I-90 CORRIDOR...AND OFF TO OUR EAST BY LATER IN
THE DAY. THERE ARE STILL TIMING DIFFERENCES WITH THE GFS THE
FASTEST...AND THE NAM THE SLOWEST. HOWEVER...THESE DIFFERENCE ARE
SOMEWHAT SUBTLE.
ALL MODELS INDICATE THAT BY THE TIME WE REACH THE BEST HEATING OF
THE DAY...THE POTENTIALLY DANGEROUS WARM AIR SECTOR WILL BE TO OUR
EAST...POSSIBLY SPARING MOST IF NOT ALL OF OUR REGION FROM THE WORST
SEVERE POTENTIAL WITH THIS SYSTEM.
THAT IS NOT TO SAY WE ARE COMPLETELY OUT OF THE WOODS AS THE RISK OF
SEVERE WEATHER IS SLIGHT...AT LEAST TO THE CAPITAL DISTRICT THIS
MORNING...AND UP TO SOUTHERN VERMONT FOR THE EARLY PORTION OF THE
AFTERNOON. THESE AREAS...ESPECIALLY SOUTH ALBANY COULD BRIEFLY ENTER
INTO THE WARM SECTOR...WITH SBCAPES OF AT LEAST 500-1000 J/KG...AND
EXTREME SHEAR VALUES. THIS STILL COULD LEAD TO SEVERE
THUNDERSTORMS...AND WITH THE SHEAR PERHAPS STILL RAISE THE CHANCES
FOR SUPERCELLULAR DEVELOPMENT.
HOWEVER...MITIGATING FACTORS INCLUDE AGAIN THE FACT THAT MOST OF THE
AREA WILL BE CUT OFF FROM THE WARM AIR SECTOR BY MID AFTERNOON.
ALSO...IN OUR REGION...OUR "BEST" SUPERCELL OUTBREAKS USUALLY TAKE
PLACE WHEN THE TRACK OF THE SURFACE CYCLONE TRACKS WELL NORTH OF THE
MOHAWK VALLEY...MORE LIKE IN THE SAINT LAWRENCE VALLEY.
NEVERTHELESS...WE WILL CONTINUE TO MONITOR THE SITUATION AND
COORDINATE WITH SPC REGARDING ANY POTENTIAL WATCH BOXES.
THE BIGGER PROBLEM WITH THIS SYSTEM MIGHT JUST BE EXCESSIVE
RAINFALL. A SWITCH FROM THIS TIME LAST NIGHT (ANY MANY EARLIER RUNS)
IS THAT THE HEAVIEST RAINFALL LOOKS TO FALL NORTH OF THE CAPITAL
DISTRICT (AS OPPOSED TO SOUTH WHERE MOST MODELS HAD IT BEFORE).
BASED ON RADAR TRENDS...IT NOW APPEARS THE HEAVIEST RAINFALL SHOULD
FALL JUST NORTH ALTHOUGH THERE ARE PLENTY OF IMPRESSIVE ECHOES
HUGGING THE NY/PA BORDER...LIFTING EAST NORTHEAST. WE WILL FURTHER
DISCUSS POTENTIAL HYDRO PROBLEMS IN OUR HYDROLOGY SECTION.
TEMPERATURES TODAY WILL BE TRICKY TO FORECAST BASED ON HOW RAIN AND
CLOUDS PERSISTS. THERE IS EVEN A CHANCE FOR A BREAKS OF SUNSHINE
LATE IN THE DAY...BUT THEY SHOULD BE FAR AND FEW BETWEEN (BEST
CHANCES IN OUR SW ZONES). WITH THE PRESUMED TRACK NEAR THE I-90
CORRIDOR...HIGH TEMPS WILL VARY QUITE A BIT...REMAINING IN THE 50S
NORTH OF ALBANY...WHILE APPROACHING OR EVEN EXCEEDING 80 (WITH
MODERATE HUMIDITY) IN OUR SOUTHERN ZONES. LOCALLY...WE ARE
FORECASTING HIGH TEMPS 70-75. KEEP IN MIND EVEN A 50 MILE SHIFT IN
THE TRACK COULD CHANGE THESE TEMPS AS HIGH AS 10 DEGS (MUCH LIKE A
WINTER STORM WOULD).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
BY TONIGHT...THE STORM WILL BE PUSHING OFF THE GULF OF MAINE...AND
COOLER AIR WILL WRAP IN BEHIND IT. H850 TEMPS OFF ALL MODELS ARE
MORE CONSISTENT THAN BEFORE...WITH ALL OF THEM DROPPING THEM TO
ABOUT +6C LOCALLY BY MONDAY MORNING. A GUSTY NORTHWEST BREEZE WILL
ACCOMPANY THE COOL DOWN...ALLOWING AIR CONDITIONERS A MUCH NEEDED
REST AS WE HEAD INTO THE BULK OF THE SUMMER SEASON. BY DAYBREAK
MONDAY...EXPECT TEMPS TO TUMBLE TO 45-50 MOST VALLEY
LOCATIONS...40-45 HIGHER TERRAIN. WENT THE USUAL MET/MAV BLEND.
CLOUDS WILL SLOWLY DISSIPATE OVERNIGHT. HOWEVER...WITH A STEEP LOW
LEVEL LAPSE RATE AND CYCLONIC FLOW TOMORROW...SCT TO BKN CU SHOULD
FORM BY AFTERNOON...ESPECIALLY OVER THE HIGHER TERRAIN. SOME OF
THESE MIGHT GROW TALL ENOUGH TO REAP A FEW LIGHT SHOWERS OVER THE
HIGHER TERRAIN. WILL CONTINUE THE SLIGHT CHANCE IDEA THERE. NOTHING
MORE THAN A SPRINKLE OR TWO EXPECTED IN THE VALLEYS...SO NO POPS
THERE.
WITH H850 TEMPS EXPECTED TO HOOVER AROUND +6C ON MONDAY...WE THOUGHT
THE MAV NOS WERE A BIT TOO HIGH. WENT WITH THE COOLER MET NOS. THESE
MIGHT PROVE TOO HIGH BUT DID NOT FEEL CONFIDENT ENOUGH TO UNDERCUT
THESE QUITE YET. EITHER WAY...TEMPS WILL BE BELOW NORMAL FOR EARLY
JUNE. LOOK FOR HIGH TEMPS 70-75 VALLEY LOCATIONS...ONLY 60S ACROSS
THE HIGHER TERRAIN...WITH FEW OF THE HIGHER AND NORTHERN SPOTS
HOLDING IN THE MID AND UPPER 50S.
SIMILAR WEATHER CONTINUES ON TUESDAY AS A BROAD TROUGH BECOMES
BRIEFLY ANCHORED OVER THE NORTHEAST CONUS. AN UPPER LEVEL
DISTURBANCE MIGHT AGAIN BE ENOUGH TO TRIGGER A FEW SHOWERS OVER THE
HIGHER TERRAIN TUESDAY AFTERNOON...WITH NOTHING MORE THAN SPRINKLES
AND SCT TO PERHAPS BKN CU IN VALLEY LOCATIONS. TEMPS LOOK SIMILAR
TO MONDAY.
HIGH PRESSURE LOOKS TO CREST OVER THE REGION TUESDAY NIGHT WITH
TEMPS DIPPING DOWN INTO THE 40S MOST PLACES...AND EVEN INTO THE MID
30S IN SHELTERED MOUNTAIN VALLEYS (MAINLY THE DACKS AND GREENS).
THERE COULD BE SOME FROST IN THESE AREAS BUT TOO EARLY TO INCLUDE IN
OUR HWO JUST YET.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE MIGHT HOLD ITS GROUND LONG ENOUGH TO BRING A DRY DAY
WEDNESDAY AHEAD OF THE NEXT LOW PRESSURE ATTEMPTING TO BRING CLOUDS
AND PERHAPS A FEW LIGHT SHOWERS BY DAY/S END. IT WILL BE A CLOSE
CALL AND WE DO HAVE LOW POPS IN (30) FOR THE AFTERNOON. WITH THE
INCREASE IN CLOUDS...TEMPS WILL REMAIN SLIGHTLY BELOW
NORMAL...GENERALLY 70-75 VALLEYS/65-70 HIGHER TERRAIN.
BY WEDNESDAY NIGHT...A LOW PRESSURE AND ITS ASSOCIATED WARM FRONT
WILL LIKELY APPROACH WITH SOME RAIN. BOTH THE GFS AND ECMWF WERE NOW
FAIRLY SIMILAR WITH THIS FEATURE...TRACKING IT OFF LONG ISLAND BY
THURSDAY. WITH THIS TRACK...NORTHERN AREAS MIGHT MISS A BIT OF THE
RAINFALL...BUT AT THIS POINT...IT IS TOO EARLY TO ATTEMPT TO
DELINEATE WHAT AREA RECEIVES THE MOST RAINFALL. MOST OF THE RAIN
LOOKS TO BE OUT OF THE REGION ON THURSDAY. ONE MORE SURGE OF
CANADIAN AIR SHOULD KEEP TEMPS AT SIMILAR LEVELS COMPARED TO MON
THROUGH WED.
AS WE HEAD INTO THE END OF THE WEEK...THE ECMWF NOW IS FOLLOWING THE
TREND OF THE GFS...BUILDING A RIDGE BACK INTO THE NORTHEASTERN
CONUS. FRIDAY LOOKS TO BE THE TRANSITIONAL DAY WITH A WARM FRONT
POSSIBLY BRINGING SOME SHOWERS OR EVEN A THUNDERSTORM FOLLOWED BY A
POSSIBLE INCREASE IN HEAT AND HUMIDITY AS WE HEAD INTO THE
WEEKEND.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
WITH THE SURFACE LOW FORECAST TO MOVE ALMOST DUE EAST ACROSS THE
MIDDLE OF THE FORECAST...THE KGFL/KALB/KPOU TAF SITES WILL FEATURE
SIGNIFICANTLY DIFFERENT AVIATION WEATHER. KGFL IS FORECAST TO REMAIN
TO THE NORTH OF THE SURFACE LOW WITH PRIMARILY OVERUNNING NEARLY
CONTINUOUS SHOWERS/RAIN INTO EARLY THIS AFTERNOON. EASTERLY SURFACE
WINDS WILL BECOME NORTHERLY THIS MORNING...THEN SHIFT TO
NORTH-NORTHWEST AROUND 18Z AFTER THE LOW PASSES TO THE EAST.
OCCASIONAL MVFR CONDITIONS THROUGH 15Z...WITH MVFR VSBYS AND IFR
CIGS BETWEEN 15Z AND 18Z WITH CB ALSO INCLUDED IN CASE ANY
CONVECTION DEVELOPS AS FAR NORTH AS KGFL. AFTER 18Z...MVFR CIGS WILL
PERSIST IN THE NORTHWEST FLOW...BUT SHOWERS WILL BE SCATTERED SO
HAVE ONLY FCST VCSH AND CB IN THE TAF THROUGH 22Z...THEN VFR
CONDITIONS AND A DRY FORECAST AFTER 22Z.
AT KALB EXPECT WIDESPREAD SHOWERS WILL CONTINUE THIS MORNING...
POSSIBLY BECOMING LESS NUMEROUS LATE THIS MORNING. OCCASIONAL MVFR
CONDITIONS THROUGH 15Z...THEN CONTINUOUS MVFR CONDITIONS AFTER 15Z
WITH THE CB QUALIFIER. THERE IS A BETTER CHANCE OF CONVECTION AT
KALB THAN AT KGFL. SURFACE WINDS WILL BE SOUTH TO SOUTHEAST...THEN
SOUTH TO SOUTHWEST AFTER 15Z...AND NORTHWEST AFTER THE COLD FRONT
PASSES AROUND 18Z. AFTER 18Z...VFR CONDITIONS WILL RETURN IN THE
NORTHWEST FLOW...BUT SHOWERS STILL POSSIBLE SO HAVE KEPT VCSH AND CB
IN THE TAF THROUGH 22Z...THEN VFR AND A DRY FORECAST AFTER 22Z.
AT KPOU...WITH THE SURFACE LOW LIKELY TO PASS TO THE NORTH...THE
PERIOD OF OVERUNNING SHOWERS WILL BE BRIEF...GENERALLY THROUGH 14Z
WITH OCCASIONAL MVFR CONDITIONS DURING THAT PERIOD. CONVECTION IS
ALSO LIKELY SO HAVE INCLUDED A TEMPO GROUP FOR TSRA BETWEEN 12Z AND
14Z. BY 14Z EXPECT KPOU TO BE IN THE WARM SECTOR WITH A SOUTHWEST
FLOW AND THE WIDESPREAD SHOWERS WILL HAVE BECOME MORE SCATTERED...SO
HAVE FORECAST VFR CONDITIONS AFTER 14Z...WITH VCSH AND THE CB
QUALIFIER...UNTIL THE COLD FRONT PASSES AROUND 19Z. AFTER 19Z...VFR
CONDITIONS IN THE NORTHWEST FLOW...BUT SHOWERS STILL POSSIBLE SO
HAVE KEPT VCSH AND CB IN THE TAF THROUGH 23Z...THEN VFR AND A DRY
FORECAST AFTER 23Z.
OUTLOOK...
MON-WED...VFR...WITH MVFR/IFR PSBL IN RADIATION FOG EACH NITE.
WED NITE-THU...MAINLY VFR...CHC MVFR IN -SHRA.
&&
.FIRE WEATHER...
WET FLAG CONDITIONS FOR MOST TODAY...ESPECIALLY FROM ALBANY NORTH
WHERE MORE THAN AN INCH OF RAIN SHOULD FALL...MAINLY BEFORE NOON.
THE PRECIPITATION WILL BE MORE SHOWERY SOUTH BUT EVEN HERE MOST
PLACES SHOULD RECEIVE AT LEAST A QUARTER OF AN INCH...IF NOT LOCALLY
A LOT MORE. RH VALUES WILL REMAIN ELEVATED TODAY.
A SOUTH WIND 5 TO 15 MPH FROM ALBANY SOUTH WILL TURN TO THE
NORTHWEST BY THE AFTERNOON. NORTH OF THE MOHAWK RIVER...THE WIND
WILL BE MORE NORTHEASTERLY (ON THE NORTH SIDE OF A WARM FRONT) BUT
TURNING TO THE NORTHWEST AS WELL DURING THE AFTERNOON AS LOW
PRESSURE MOVES ON BY.
A NORTHWEST BREEZE WILL LIKELY BE PRESENT IN MOST AREAS ALL NIGHT
(AT LEAST 5 MPH). THE BREEZE WILL CONTINUE NORTHWEST ON MONDAY AND
EVEN TUESDAY...10 TO 20 MPH...WITH SOME HIGHER GUSTS. RH VALUES WILL
DROP MUCH LOWER BOTH AFTERNOON DAYS...INTO THE 30S. THERE COULD BE A
LIGHT SHOWER IN THE MOUNTAINS...BUT THE VALLEYS SHOULD REMAIN DRY.
A BREEZE MIGHT LIMIT DEW FORMATION AGAIN ON MONDAY NIGHT...EXCEPT IN
SHELTERED VALLEYS.
&&
.HYDROLOGY...
IT APPEARS THAT THE A SOAKING RAIN WILL IMPACT MUCH OF THE
REGION...ESPECIALLY NORTH OF THE CAPITAL DISTRICT THIS MORNING. EVEN
SOUTH...WHILE THE PRECIPITATION IS BIT MORE SHOWERY...RAINFALL COULD
STILL LOCALLY EXCEED AN INCH. FURTHER NORTH...FROM THE CAPITAL
DISTRICT NORTHWARD...LOOK FOR A GENERAL ONE TO TWO INCHES OF
RAIN...WITH PERHAPS LOCALLY MORE IN EMBEDDED THUNDERSTORMS.
THE BULK OF THE RAIN WILL FALL BY NOON...TAPERING TO SCATTERED
SHOWERS FROM WEST TO EAST. AT TIMES...THE RAIN MIGHT AT RATES
APPROACHING HALF AN INCH AN HOUR AT TIMES THIS MORNING.
THE RAIN WILL PRODUCE PONDING ON MANY ROADWAYS AND AREAS OF POOR
DRAINAGE. SHARP RISES TO NEAR BANKFULL COULD HAPPEN ON
STREAMS...ESPECIALLY NORTH OF ALBANY. THERE COULD BE SIGNIFICANT
WITHIN BANK RISES ON SOME RIVERS AND STREAMS...ESPECIALLY THE MOHAWK
BASIN BUT IT IS UNLIKELY ANY WOULD REACH FLOOD STAGE.
MAINLY DRY WEATHER IS EXPECTED FOR THE BEGINNING OF THE NEW WEEK
AS HIGH PRESSURE BUILDS INTO THE REGION WITH COOLER AND DRIER AIR.
STREAMS AND RIVERS WILL RECEDE BACK TO NORMAL.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER AND LAKE LEVELS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...HWJIV
NEAR TERM...BGM/HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...GJM
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/RCK
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 6, 10:16 AM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1116 AM EDT SUN JUN 6 2010
CTZ001-013-MAZ001-025-NYZ041-043-047>054-058>061-063>066-084-
VTZ013>015-071200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1116 AM EDT SUN JUN 6 2010
...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SCHOHARIE VALLEY...CAPITAL
REGION...SARATOGA REGION...MID HUDSON
VALLEY...TACONICS...BERKSHIRES...SOUTHERN VERMONT AND NORTHWEST
CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH UNTIL 8 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NYZ032-033-038>040-042-082-083-071200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON-SOUTHEAST WARREN-
1116 AM EDT SUN JUN 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MOHAWK VALLEY AND
ADIRONDACKS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN
HAZARD WILL BE FROM DAMAGING WIND GUSTS TO 60 MPH ACCOMPANIED BY
HEAVY RAINFALL WHICH COULD PRODUCE LOCALIZED PONDING ON ROADWAYS
AND WITHIN AREAS OF POOR DRAINAGE. A STRONG STORM SYSTEM WILL
TRACK ACROSS CENTRAL NEW YORK TODAY AND INTO NEW ENGLAND THIS
EVENING. ITS ASSOCIATED FRONTAL BOUNDARIES ALONG WITH AMPLE
MOISTURE AND STRONG WINDS ALOFT WILL ASSIST WITH THUNDERSTORM
DEVELOPMENT FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS.
THUNDERSTORMS WILL TRACK TO THE EAST NORTHEAST BETWEEN 50 AND 60
MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Jun 6, 11:47 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1247 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL EAST GREENBUSH 42.59N 73.70W
06/06/2010 E0.88 INCH RENSSELAER NY FIRE DEPT/RESCUE
&&
BGMLocal storm report, Jun 6, 11:55 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND DMG GILBOA 42.40N 74.40W
06/06/2010 SCHOHARIE NY EMERGENCY MNGR
1 TREE DOWN.
&&
BGMLocal storm report, Jun 6, 12:01 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST HANCOCK 42.54N 73.32W
06/06/2010 E60 MPH BERKSHIRE MA TRAINED SPOTTER
1 TREE DOWN WITH WIRES ON ROUTE 44.
&&
BGMLocal storm report, Jun 6, 12:03 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL HANCOCK 42.54N 73.32W
06/06/2010 E0.88 INCH BERKSHIRE MA TRAINED SPOTTER
&&
BGMLocal storm report, Jun 6, 12:04 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
104 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM LIGHTNING HANCOCK 42.54N 73.32W
06/06/2010 BERKSHIRE MA TRAINED SPOTTER
HOUSE AND TREE DAMAGE.
&&
BGMSpecial weather statement, Jun 6, 12:05 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
105 PM EDT SUN JUN 6 2010
NYZ063>066-061730-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN ULSTER NY-
105 PM EDT SUN JUN 6 2010
...A STRONG THUNDERSTORM IN
CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF POUGHKEEPSIE...
SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF NEW PALTZ...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR WALLKILL...OR ABOUT 6 MILES NORTH
OF WALDEN...AND MOVING EAST AT 60 MPH.
THE THUNDERSTORM WILL BE NEAR...
NEW PALTZ BY 110 PM EDT
POUGHKEEPSIE...HIGHLAND...FAIRVIEW AND RED OAKS MILL BY 115 PM EDT
PLEASANT VALLEY BY 120 PM EDT
MILLBROOK...DOVER PLAINS AND 7 MILES SOUTH OF STANFORDVILLE BY 130 PM
EDT
FRUGIS/JPV
Thunderstorm Wind, Windham
- When
- June 6, 12:05 PM EST
- Where
- Windham County, 0.76 mi SSE of West Dummerston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.919, -72.616
Trees and wires were reported down in West Dummerston due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 6, 20102 deaths · 1 event
- Tornadoes and Hail in Pennsylvania, June 6, 20101 death · $555,000 · EF0 · 8 events
- Damaging Winds and Lightning Strike in Massachusetts, June 6, 20101 injured · $619,000 · 53 kt wind · 29 events
- Tornadoes in Indiana, June 6, 20102 injured · $467,000 · EF1 · 2 events
- Hail and Damaging Winds in Wyoming, June 6, 2010$352,000 · 70 kt wind · 3 events
- Flash Flood and Hail in Colorado, June 6, 2010$75,000 · 1.75 in hail · 25 events
- Damaging Winds in New Hampshire, June 6, 2010$210,000 · 92 kt wind · 3 events
- Damaging Winds in New Mexico, June 6, 2010$180,000 · 61 kt wind · 2 events
- Tornado and Damaging Winds in Pennsylvania, June 6, 2010$130,000 · EF0 · 3 events
- Hail and Damaging Winds in New York, June 6, 2010$60,000 · 74 kt wind · 10 events
- Damaging Wind in New York, June 6, 2010$75,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Ohio, June 6, 2010$68,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229834.